Heavy Rain, Flagler
- When
- July 25, 2:00 PM EST to 2:45 PM EST
- Where
- Flagler County, Bunnell
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.260
Rainfall of 2.25 inches was measured in 45 minutes.
A stalled front was just north of SE Ga and a moist and unstable SW flow pattern was over the forecast area. A mid level trough cooled temperatures aloft and increased deep layer instability and shear.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A stalled front was just north of SE Ga and a moist and unstable SW flow pattern was over the forecast area. A mid level trough cooled temperatures aloft and increased deep layer instability and shear. Scattered strong to severe storms blossomed along the sea breezes and outflows, which produced heavy rainfall and gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 25, 8:45 AM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT FRI JUL 25 2014 ...HOT WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TODAY... .UPDATE... SUBTLE CHANGES IN THE ATMOSPHERE ACROSS NE FL/SE GA AS MID LEVEL RIDGE THAT WAS OVER THE FLORIDA PENINSULA YESTERDAY HAS NOW PUSHED EAST INTO THE WRN ATLC WHILE MID LEVEL TROF AXIS CONTINUES TO PRESS SOUTHEAST ACROSS GEORGIA WITH MODERATE AMOUNTS OF LIFT. MAIN CHANGES SEEN IN THE JAX SOUNDING SINCE YESTERDAY IS A SLIGHT COOLING TO AROUND -7C AT 500MB WHICH IS MORE TYPICAL OF JULY VALUES AND WILL ADD TO THE MID LEVEL INSTABILITY AND A SLIGHT INCREASE IN MOISTURE WITH PRECIP WATER AMOUNTS CLOSER TO 1.80 INCHES. THIS WILL ALLOW FOR A MORE TYPICAL SCATTERED STORM ACTIVITY PATTERN THIS AFTERNOON WITH POPS IN THE CLIMO RANGE OF 30-50% IN MOST LOCATIONS. THE STEERING FLOW OUT OF THE SOUTHWEST AT 15 KNOTS WILL KEEP THE ATLC COAST SEA BREEZE PINNED NEAR THE COAST AND ALLOW FOR THE GULF COAST SEA BREEZE TO DOMINATE AS IT MOVES INLAND THIS AFTERNOON WITH STORM MOTION TOWARDS THE E/NE AT 15-20 MPH. THE BEST CHANCE FOR STRONG STORMS WILL BE WITH BOUNDARY/OUTFLOW COLLISIONS ESPECIALLY LATE IN THE DAY AS THE STORMS REACH THE STATIONARY ATLC COAST SBRZ FRONT AND EXPECT SOME STRONG STORMS WITH GUSTY WINDS TO 50 MPH/FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. DIVERGENCE ALOFT AROUND 250-300MLB WILL LEAD TO WEAK SUBSIDENCE IN THAT LEVEL OF THE ATMOSPHERE WHICH SHOULD KEEP STORMS FROM BECOMING SEVERE WITH A SLIGHT LIMIT ON UPDRAFT STRENGTH. OTHERWISE AT THE SURFACE MAX TEMPS ARE STILL EXPECTED TO SURGE WELL INTO THE LOWER TO MIDDLE 90S BEFORE STORMS REACH THEIR HIGHEST COVERAGE LATE IN THE DAY AND EXPECT HEAT INDICES INTO THE 100-105 RANGE AREA-WIDE. ACTIVITY TO WIND DOWN AFTER SUNSET AND END AROUND MIDNIGHT WITH FAIR SKIES AND PATCHY LIGHT FOG TOWARDS MORNING. NEAR CLIMO LOWS IN THE 70S EXPECTED AND THE CONTINUED SOUTHWEST STEERING FLOW WILL ALLOW FOR STORMS TO DEVELOP IN THE BIG BEND REGION OF THE GULF COAST WITH A FEW SHOWERS/STORMS SLIPPING INTO THE I-75 CORRIDOR OF NE FL AROUND SUNRISE. && .AVIATION... VFR WITH SCATTERED STORMS POSSIBLE THIS AFTERNOON AND WITH STILL A LACK OF DEFINITE TIMING WILL KEEP IN VCTS WORDING AT ALL TAF SITES WITH START TIMES GENERALLY IN THE 16-18Z TIME FRAME. ACTIVITY WILL END AFTER SUNSET WITH VCTS ENDING AROUND 00-02Z. SOME MVFR CIGS AND VSBYS IN STORMS WILL BE POSSIBLE WITH GUSTY WINDS AND VRB15G25KT MAY NEED TO BE ADDED AS STORMS BECOME ORGANIZED. && .MARINE... W/SW FLOW AT 10-15 KNOTS WITH SEAS 2-4 FT WILL BECOME S/SW THIS AFTERNOON AND EVENING. A FEW STORMS WILL PUSH OFF THE COAST INTO THE NEARSHORE WATERS LATE IN THE DAY WITH STRONG GUSTY WINDS SO BOATERS WILL NEED TO USE EXTRA CAUTION. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 94 72 95 74 / 50 50 20 20 SSI 91 77 91 77 / 50 50 20 20 JAX 94 73 93 74 / 60 60 30 20 SGJ 90 75 90 75 / 60 60 30 20 GNV 93 72 92 72 / 50 30 30 20 OCF 93 74 93 73 / 50 30 40 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/MCALLISTER/WALSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 418 AM EDT FRI JUL 25 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-260800- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 418 AM EDT FRI JUL 25 2014 ...SCATTERED STORMS TODAY INTO THE EVE... ...HOT WITH HEAT INDICES 100 TO 105 DEGREES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL DEVELOP AND MOVE ACROSS THE REGION. THE STORMS WILL FIRST FORM NEAR THE GULF COAST DURING THE LATE MORNING AND SPREAD INLAND DURING THE AFTERNOON. SOME STORMS MAY BE STRONG AND PRODUCE STRONG AND GUSTY WINDS IN ADDITION TO FREQUENT LIGHTNING. STORMS MAY ALSO LINGER INTO A PORTION OF THE EVENING ACROSS SOUTHEAST GEORGIA AND COASTAL NORTHEAST FLORIDA. HIGHS IN THE MIDDLE 90S THIS AFTERNOON WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. USE EXTRA CAUTION IF SPENDING TIME OUTDOORS AND DRINK PLENTY OF WATER TO STAY HYDRATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE EACH DAY. SOME OF THE STORMS WILL PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1259 PM EDT FRI JUL 25 2014
FLZ040-251745-
MARION-
1259 PM EDT FRI JUL 25 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...
AT 1259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF SANTOS...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SANTOS AND OCALA AIRPORT THROUGH 145 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2900 8236 2922 8230 2911 8202 2895 8215
2895 8218
TIME...MOT...LOC 1659Z 209DEG 10KT 2903 8222
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
137 PM EDT FRI JUL 25 2014
FLZ040-251815-
MARION-
137 PM EDT FRI JUL 25 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM
EDT...
AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
LYNNE TO 8 MILES SOUTHEAST OF OCKLAWAHA...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCKLAWAHA...
MOSS BLUFF...LYNNE...SALT SPRINGS AND JUNIPER SPRINGS THROUGH 215 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2920 8199 2937 8170 2937 8167 2934 8166
2933 8168 2928 8164 2905 8163 2904 8165
2896 8166 2895 8166 2896 8191
TIME...MOT...LOC 1738Z 249DEG 13KT 2915 8189 2899 8180
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
213 PM EDT FRI JUL 25 2014
FLZ025-032-251900-
CLAY-DUVAL-
213 PM EDT FRI JUL 25 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND DUVAL
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM
EDT...
AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
MAXVILLE TO DOCTORS INLET...MOVING NORTHEAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OAKLEAF PLANTATION...
FLEMING ISLAND...MAXVILLE...LAKESIDE...BALDWIN...DOCTORS INLET...
CECIL FIELD...BELLAIR...ORANGE PARK AND MANDARIN THROUGH 300 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8144 3021 8144 3013 8159 3012 8168
3008 8168 3004 8174 3020 8205 3028 8205
3051 8179 3051 8177 3029 8138 3026 8137
TIME...MOT...LOC 1813Z 237DEG 16KT 3026 8197 3014 8174
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT FRI JUL 25 2014
FLZ037-038-251900-
FLAGLER-PUTNAM-
220 PM EDT FRI JUL 25 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM AND
FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
300 PM EDT...
AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
OF LAKE COMO TO 21 MILES SOUTHEAST OF GEORGETOWN...MOVING EAST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
FRUITLAND...WELAKA...POMONA PARK...LAKE COMO...GEORGETOWN...CRESCENT
CITY...ANDALUSIA...ESPANOLA AND BUNNELL THROUGH 300 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8141 2930 8143 2939 8143 2937 8145
2933 8164 2954 8169 2958 8126 2926 8117
TIME...MOT...LOC 1820Z 274DEG 12KT 2945 8156 2911 8148
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT FRI JUL 25 2014
FLZ032-033-251915-
CLAY-ST. JOHNS-
240 PM EDT FRI JUL 25 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND ST.
JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
315 PM EDT...
AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF PENNEY FARMS...
MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND PENNEY FARMS...GREEN COVE SPRINGS...SWITZERLAND...
PICOLATA...FRUIT COVE AND BAKERSVILLE THROUGH 315 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2991 8145 2983 8185 3000 8191 3013 8158
3012 8157 3012 8154 3010 8154 3010 8152
TIME...MOT...LOC 1840Z 252DEG 11KT 2995 8178
HESSThe Jacksonville radar (KJAX), 121 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
2 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Rainfall of 2.25 inches was measured in 45 minutes.
The intersection of Bird of Paradise Drive and Boroughs Drive was flooded.
Power lines were damaged by thunderstorm wind in East Palatka.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532692, 532693, 532694.